Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2014, Article ID 250472, 3 pages
http://dx.doi.org/10.1155/2014/250472
Case Report

Immunosuppressant-Associated Neurotoxicity Responding to Olanzapine

1Department of Psychiatry, Langley Porter Psychiatric Institute, Consultation-Liaison Service, University of California San Francisco Medical Center, 401 Parnassus Avenue, San Francisco, CA 94143, USA
2Department of Psychiatry and Behavioural Neurosciences, Michael G. DeGroote School of Medicine, Faculty of Health Sciences, McMaster University, St. Joseph’s Healthcare Hamilton, 100 West 5th Street, Hamilton, ON, Canada L8N 3K7

Received 15 May 2014; Accepted 29 June 2014; Published 9 July 2014

Academic Editor: Jeronimo Saiz-Ruiz

Copyright © 2014 James A. Bourgeois and Ana Hategan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Immunosuppressants, particularly tacrolimus, can induce neurotoxicity in solid organ transplantation cases. A lower clinical threshold to switch from tacrolimus to another immunosuppressant agent has been a common approach to reverse this neurotoxicity. However, immunosuppressant switch may place the graft at risk, and, in some cases, continuation of the same treatment protocol may be necessary. We report a case of immunosuppressant-associated neurotoxicity with prominent neuropsychiatric manifestation and describe psychiatric intervention with olanzapine that led to clinical improvement while continuing tacrolimus maintenance.